MAUDE Adverse Event Report: ENCORE MEDICAL L.P. 3D KNEE; 3D KNEE CEMENTED FEMORAL COMPONENT, TINBN COATED, SZ 8, LEFT

ENCORE MEDICAL L.P. 3D KNEE; 3D KNEE CEMENTED FEMORAL COMPONENT, TINBN COATED, SZ 8, LEFT
Model Number 233-08-108
Health Effect - Clinical Code Limited Mobility Of The Implanted Joint (2671)
Date of Event 07/18/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to patient not being happy with his knee and he had limited motion.The surgeon revised to another companies product.
 
Additional Manufacturer Narrative
The reason for this revision surgery was due to knee stiffness (limited motion).The previous surgery and the revision detailed in this investigation occurred 2.5 years apart.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to the event.The device was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to knee stiffness (limited motion).There were no findings during this investigation that indicate that the reported device was the source or had a direct connection with the event.There are multiple factors that may contribute to the event that are outside the control of djo surgical such as: patient activities, pre-operative restricted motion, ligament tear, joint swelling, insufficient physical therapy post-surgery or trauma.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
3D KNEE
Common Device Name
3D KNEE CEMENTED FEMORAL COMPONENT, TINBN COATED, SZ 8, LEFT
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key7733249
Report Number1644408-2018-00716
Device Sequence Number11455924
Product Code JWH
UDI-Device Identifier00888912111355
UDI-Public(01)00888912111355
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K122239
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Model Number233-08-108
Device Catalogue Number233-08-108
Device Lot Number450N1902
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/18/2018
Supplement Date Received by Manufacturer08/06/2018
Initial Report FDA Received Date07/30/2018
Supplement Report FDA Received Date08/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
333-01-108, LOT 272B1107; 391-09-708, LOT 285G1912
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR